MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB73
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown.Event description: limited information available when reported.Received a trocar that failed to disengage.Additional information received via email on 10jul2019 from applied medical account mgr "[name] did get back to me on the preliminary questions i asked.No patient injury or illness occurred.Surgeon: [name].Another device was used with no problem.( i asked for clarification on this, brand, item #, lot #) the device was kept." intervention: another device was used with no problem.Patient status: no patient injury or illness occurred.
 
Event or Problem Description
Procedure performed: unknown.Event description: limited information available when reported.Received a trocar that failed to disengage.Additional information received via email on 10jul2019 from applied medical account mgr: "no patient injury or illness occurred.Surgeon: [name].Another device was used with no problem.( i asked for clarification on this, brand, item #, lot #) the device was kept." additional information received via email on 30jul2019 from applied medical account mgr: date of the event was may 20 2019.The procedure performed was a lap ap.Yes, the trocar was used on the patient.The blade did not engage.Report does not state at what point in the procedure the non-conformance was identified.Another device was used.We do not document lot numbers.Intervention: another device was used with no problem.Patient status: no patient injury or illness occurred.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed that the blade was not able to engage.Based on the condition of the returned unit, it is likely that the reported event was caused by an incomplete press fit during the manufacturing process.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of event to occur.The event was determined to be reportable based on the original description of the event.However, upon receipt of additional information and evaluation of the returned unit, the event is not reportable as it is unlikely to cause or contribute to death to serious injury.

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8814243
Report Number2027111-2019-00521
Device Sequence Number2754974
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)220121(30)01(10)1346924
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model NumberCTB73
Device Catalogue Number101219601
Device Lot Number1346924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1